• Hi. It’s great to see you. Welcome!

    Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life. Amongst our membership there is a wealth of expertise that has been developed through having to deal with mental health issues.

    We are an actively moderated forum with a team of experienced moderators. We also have a specialist safety team that works extra hard to keep the forum safe for visitors and members.

    Register now to access many more features and forums!

  • Safety Notice: This section on Psychiatric Drugs/Medications enables people to share their personal experiences of using such drugs/medications. Always seek the advice of your doctor, psychiatrist or other qualified health professional before making any changes to your medications or with any questions you may have regarding drugs/medications. In considering coming off psychiatric drugs it is very important that you are aware that most psychiatric drugs can cause withdrawal reactions, sometimes including life-threatening emotional and physical withdrawal problems. In short, it is not only dangerous to start taking psychiatric drugs, it can also be dangerous to stop them. Withdrawal from psychiatric drugs should only be done carefully under experienced clinical supervision.

Venlafaxine

mr_c

mr_c

Well-known member
Joined
Mar 22, 2010
Messages
106
Hi All,

Just wondering if anyone has experienced bad side effects from this med?

Ive been on it for over two weeks and im struggling with it, cold sweats, over sleeping or insomnia, and if anything my depression has got much worse!

Any one got any experiences?
 
S

starfish

Well-known member
Joined
Oct 15, 2009
Messages
659
Location
country cottage
venlafaxine

i have and i got really bad night sweats with them.:)
 
mr_c

mr_c

Well-known member
Joined
Mar 22, 2010
Messages
106
When they first started i thought the heating was coming on in my room at night, it was only when i slept with window open that i figured it was the meds!
 
T

trying hard

Active member
Joined
Apr 3, 2010
Messages
28
Location
England
I had terrible problems with it.
If I was even an hour late taking a dose I'd feel sick and dizzy and used to get electric shock type sensations.
I hope you are OK.
 
mr_c

mr_c

Well-known member
Joined
Mar 22, 2010
Messages
106
Ive done a bit of reasearch on it and the side effects seem quite nasty, although maybe not half as bad as some of the meds out there.

I phoned the psychiatrist who prescribed me them and his response was give it time, i have an appointment with him on Thursday and if this carries on i dont think i can carry on taking them. Since i started i have become progressivley worse today being a prime example.

I woke up in tears cried all day havent left the sofa and the suicidal thoughts have come back full force.

Problem is i think is that they simply do not know what is wrong with me so everything is trial and error at the mo, what started as depression over a breakup has turned into something far greater that seems to of been hiding under my skin for many years.

Honestly im shit scared at the moment:(
 
T

trying hard

Active member
Joined
Apr 3, 2010
Messages
28
Location
England
I wish there was something I could do to help.
It's hard having to wait while they mess about with treatments and when appointments seem so far apart.

I've tried almost all ADs out there, I think over the last 16 years.
I always end up back on Fluoxetine - Prozac.
It's an older one now but usually helps me.
I'm on it long term now.

Best wishes
 
mr_c

mr_c

Well-known member
Joined
Mar 22, 2010
Messages
106
Thanks for your kind words tryinghard,

Part of me wishes that i never even saw anyone to begin with because even deep down i knew there was something not quite right, at the mo being on meds is making me worse.

The only meds i ever took in my life were Ritallin when i was younger and even though i struggle to remember apparantley i rebelled against it and refused to take them.

I have no problem saying that i was quite a closed off person wouldnt show my emotions and certainly wouldnt cry, but its all ive been doing for the past two months. Feels like ive some floodgates and i just cant close them:scared:
 
T

trying hard

Active member
Joined
Apr 3, 2010
Messages
28
Location
England
:(
I now how you feel in that respect. Wishing you'd maybe kept quiet.
You will get through this.
Take care
 
Top